Is it advisable to change the treatment
Jun 21, 2006
Hi, I told you last december that I was taking Nevirapine and Lamivudine+Zidovudine. My doctor suspended Nevirapine at the end of December because I had a lot of rash on my skin. Then the second week of January I started with Efavirenz 600mg instead of Nevirapine. My Viral load in April dropped from 93,000 to 141 and my cd4 count from 212 to 420 in 3 monthes. My problem is I can not sleep without vivid dreams or nightmares. I am thinking to tell my doctor to change the therapy. Is this a good idea? Is there a better therapy than Efavirenz? By the way my girlfriend still tests negative. Thanks
Response from Dr. Young
Thanks for your post.
Unfortunately, it sounds like you're having another round of unacceptable side effects. Typically the sleep disturbances from efavirenz wane by this time, so if you're still having difficulty, it would certainly be worth discussing your symptoms with your doctor.
Some patients can manage this with the addition of a medication for sleep, like Ambien or Lunesta. If this doesn't help, then it's probably time to explore other options.
In your situation, the next alternative would be a protease inhibitor- I typicall would use a boosted PI in your case. Talk to your doctor about which medication option is best for you.
I'm confident that with time and patience, you'll find a regimen that works well for you.
Best of health. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.